My ALT peaked at 980 last summer after steroid treatment for back pain, my average before steriods was around 60. It seems to hover around 400 to 500 now...anyway my local NHS team in Brighton will only monitor me as I failed tx 4 years ago....I cant really accept this under my current raised levels......I have geno 2/3(Still dont know which one) and I responded well but relapsed after 6 months post treatment. I have found a new consultant in London who is alarmed by my ALT and will take me on and wants to do a load of tests i.e. geno type, auto-immune hep ect and probably re-treat for a year.I do feel like there is some hope now. I never saw my consultant in Brighton, its ironic that he cleared the steroid use for my back even though we never met!
My research shows that some steroids and HCV do not go well together.... the immune system can struggle with certain steroids and I believe this is what has happened ,....... while my immune system was suppressed the virus really got to work. The good news is my biopsy from last December shows and increase in inflammation but my overall score of 8 Ishak is still noty showing cirrhosis..... the thought of 12 months back on tx doesnt appeal but the alternative is a rapid deterioration of what is left of my liver.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.